MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003015X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use in patient, it was reported that the guide wire cannot pass through the saber balloon delivery cavity, which seems to be blocked by the delivery cavity.During analysis of the device, a cross-section cutting procedure was performed and a foreign material was detected that impeded the travel of the guide wire into the lumen.There was no patient injury.The same wire was used with another catheter to complete the procedure.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was inspected prior to use and appeared to be normal.The device was prepped properly according to the instructions for use (ifu).There were no difficulties reported flushing the balloon catheter prior to use.There were no problems noted during prep.A non-cordis guidewire was used with the saber balloon.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
During use in patient, it was reported that the guide wire cannot pass through the saber balloon delivery cavity, which seems to be blocked by the delivery cavity.There was no patient injury.The same wire was used with another catheter to complete the procedure.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was inspected prior to use and appeared to be normal.The device was prepped properly according to the instructions for use (ifu).There were no difficulties reported flushing the balloon catheter prior to use.There were no problems noted during prep.A non-cordis guidewire was used with the saber balloon.Additional procedural details were requested but are unknown.The product was returned for analysis.One non-sterile catheter saber 3mm x 15cm 150cm balloon catheter was returned coiled inside a plastic bag.Per visual analysis the aforementioned guide wire was not returned for analysis.No other anomalies/damages were found.Per functional analysis an appropriate size.018¿ guide wire (lab sample) was introduced through the saber guidewire lumen via distal tip and via hub; however, it was observed that the lumen was obstructed, since during the insertion test the guide wire (lab sample) was stopped in the lumen at proximal hub section.A meeting was held with the product engineering team, to analyze the complaint unit and determine the possible root cause of the found obstruction.Then, the insertion test was attempted to be performed again; however, the same results of obstruction were experienced.The unit was cross section cut in the obstruction area, to identify the cause of the issue experienced.During the cross-section cutting procedure, a foreign material was detected that impeded the travel of the guide wire into the lumen.An electron dispersion scanning (eds) and a fourier transform infrared (ftir) analysis were requested by the pet to verify and identify the condition/ characteristics of the foreign material found and determine/discard that this issue is not related to the manufacturing process.The eds analysis was performed to identify the elemental composition of the foreign material sample found inside the guide wire lumen of the complaint unit.The eds elemental quantification results of eds performed over a single point on the surface of the foreign material found (spectrum 1) as well as the eds performed over a particle on the surface of the foreign material found (spectrum 2) showed evidence of carbon, oxygen sodium and chlorine.Even though saline solution is a common mixture of sodium chloride in water that has several uses in medicine, the source of the elements present on the sample cannot be conclusive determined through this analysis no other issues were observed during the eds analysis.After, the unit was sent to ftir analysis in order to investigate and analyze the foreign material found in the device.Ir spectra from foreign sample show all the bands consistent with a polyethylene (pe) material.Interconnected methylene groups compose the fairly simple structure for polyethylene, which comprises ethylene as a base monomer, infrared spectroscopy was applied to determine the composition of foreign material found on a saber guide-wire lumen and the results showed that the foreign material is composed of a polyethylene plastic.Another meeting was held with the product engineering team to review the specialized analysis results (eds and ftir) and based on the analysis results it was concluded that an investigation must be carried out in the process to determine and justify that this issue found in the catheter lumen is not related to the manufacturing process.As part of the pet investigation of the obstruction found the approach was to identify in which process of hub bonding, hydrophilic coating, pleat and fold, leak test and final inspection that any defect can be identified related to the saber catheter and the processes to detect any problem related with the wire lumen section in the wire lumen section for the hub.After the assessment, it is concluded that the saber line include process control to detect foreign material could be caused during the processes.Therefore, the opportunity of not detecting obstruction for foreign material is very unlikely.A product history record (phr) review of lot 17685131 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen obstructed - in patient¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural and handling factors may have contributed to the event as evidenced by the saber line includes process control to detect foreign material that could be caused during the processes.According to the safety information in the instructions for use ¿proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ according to the instructions for use, which are not intended to mitigate risk ¿insertion, inflations and withdrawal 1.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.¿ neither the phr review, the pet investigation nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 3MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key8197405
Report Number9616099-2018-02600
Device Sequence Number251989
Product Code LIT
UDI-Device Identifier20705032069103
UDI-Public20705032069103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number48003015X
Device Catalogue Number48003015X
Device Lot Number17685131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V18 GUIDEWIRE